MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Report of an intraocular lens (iol) being fully inserted then removed from the patient's right eye due to scratch on iol.There was no incision enlargement, no vitrectomy and no sutures done.The patient has recovered.No other information was provided.
 
Additional Manufacturer Narrative
Weight and ethnicity: unknown/ not provided.Implant date: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Explant date: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Initial reporter name and address: email address: unknown/not provided.The device is not returned; therefore, a failure analysis of the complaint device cannot be completed.A review of the device record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: may 31, 2022 section h3.Device evaluated manufacturer? yes device evaluation: visual inspection under magnification revealed that the complaint lens was received cut.The lens was cleaned and, scratches were identified on the optic body near the base of one haptic.No further issues were identified with the lens.Visual inspection of the handpiece revealed no issues that could have contributed to cosmetic issues on the lens.The complaint issue (dc-cosmetic issues)was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14482469
Report Number3012236936-2022-01280
Device Sequence Number20163886
Product Code HQL
UDI-Device Identifier05050474750517
UDI-Public(01)05050474750517(17)240316
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale